Information for patients:
- Patients should visit the FDA website or their pharmacy to see the latest ranitidine updates.
- Patients should contact their pharmacists or physicians if 1) their medicine is included in this recall, 2) if they experience any problems related to taking this product and 3) if they wish to stop taking prescription ranitidine. Their physicians or pharmacists can help identify alternate healthcare treatment options. See the above formulary alternative list.
- To determine if a specific product has been recalled, patients should look at the drug name and company name on the label of their prescription package(s). If the information is not on the prescription package, patients should contact the pharmacy that dispensed the medicine.
- Adverse reactions or quality problems experienced with the use of this product may be reported to the FDA’s MedWatch Adverse Event Reporting program either online, by regular mail or by fax.
This recall was initiated because of confirmed contamination with N-Nitrosodimethylamine (NDMA) above levels established by the U.S. Food and Drug Administration (FDA). NDMA is classified as a probable human carcinogen by the International Agency for Research on Cancer (IARC). While it is found in trace amounts in water and foods—including meats, dairy products and vegetables—the amounts identified in the drug products are at unacceptable levels.